Steroid withdrawal depression

Steroid withdrawal syndrome (SWS) usually refers to relapse of the disease being treated after withdrawal of glucocorticoid therapy, or the symptoms of adrenal insufficiency which occur when glucocorticoids are rapidly reduced or stopped. A less well-recognised form of SWS is that which develops when patients experience a symptom complex similar to that of adrenal insufficiency despite acceptable cortisol levels. We describe three patients who presented with this form of SWS following surgical treatment for endogenous Cushing's syndrome. All responded well to a short-term increase in the dose of glucocorticoid replacement therapy, with the median duration of the syndrome being 10 months (range 6-10 months). Trough serum cortisol levels above 100 nmol/l, with peaks between 460 and 750 nmol/l were documented in the first two patients at presentation with SWS. It is thought that the syndrome may result from development of tolerance to glucocorticoids, and mediators considered to be important in its development include interleukin-6, corticotrophin-releasing hormone, vasopressin, and central noradrenergic and dopaminergic systems. The exact underlying mechanism for SWS remains unclear. However, with increasing recommendations for use of lower doses of replacement glucocorticoids, its incidence may increase. Physicians need to be aware of this condition, which is self-limiting and easily treated by a temporary increase in the dose of glucocorticoid replacement therapy. It is possible that a slower glucocorticoid tapering regimen than that used in the standard postoperative management of patients undergoing pituitary surgery may reduce the risk of development of SWS.

Hello Amy and dJason, I too am in Florida and in the middle of an allergic reaction, but I am confused as I thought it was caused by the Prednisolone, am I now to understand Amy that you are saying the withdrawal causes the rash? Yesterday was my last day of the Prednislone pack, I also did a Prednisone pack before the Hurricane, (went through 36 hours with acute sciatica pain, no power, or ac) at first I thought it was a Heat Rash, was so focused on getting help for my Sciatica pain after the storm that I didn't deal with the rash except to put some aloe on it. The rash spread yesterday to my back and along the band of my underwear with red welts, the pain and itching was so bad we called the dr who recommended Benadryl which thankfully knocked me out! Back up this morning, same thing, itchy and red. So confused now, is it an allergic reaction or withdrawal, not sure how to deal...going to try and see a dermatologist next I guess...

Steroid withdrawal depression

steroid withdrawal depression

Media:

steroid withdrawal depressionsteroid withdrawal depressionsteroid withdrawal depressionsteroid withdrawal depressionsteroid withdrawal depression

http://buy-steroids.org